The increasing use of the various antibiotics has increased the incidence of side reactions to these drugs. Penicillin, at first, was considered comparatively innocuous as far as cutaneous reactions and sensitization were concerned, but the passage of time has proved otherwise. Aureomycin, too, has been thought to give rise to few untoward manifestations, but recent reports have mentioned the not too infrequent occurrence of various unpleasant reactions to this drug. Peck and Feldman1 recently reported urticaria, erythema multiforme and an eczematoid dermatitis of the groin after the use of aureomycin.
Within the past few months, I have observed several cases of pruritus vulvae following aureomycin therapy. This observation has also been made by several dermatologists and internists2 who have had frequent occasion to use aureomycin in the treatment of various diseases. In the usual case, the patient complains of itching of the vulva and vaginal introitus within several